• Previous Article
    Unique solvability of elliptic problems associated with two-phase incompressible flows in unbounded domains
  • DCDS Home
  • This Issue
  • Next Article
    On conormal derivative problem for parabolic equations with Dini mean oscillation coefficients
October  2021, 41(10): 4593-4608. doi: 10.3934/dcds.2021050

Variational relations for metric mean dimension and rate distortion dimension

LCSM (Ministry of Education), School of Mathematics and Statistics, Hunan Normal University, Changsha, Hunan 410081, P. R. China

Received  November 2020 Revised  January 2021 Published  October 2021 Early access  March 2021

Fund Project: This work was supported by National Nature Science Foundation of China (12001192)

Recently, Lindenstrauss and Tsukamoto established a double variational principle between mean dimension theory and rate distortion theory. The main purpose of this paper is to develop some new variational relations for the metric mean dimension and the rate distortion dimension. Inspired by the dimension theory of topological entropy, we introduce and explore the Bowen metric mean dimension of subsets. Besides, we give some new characterizations for the rate distortion dimension. Finally, the relation between the Bowen metric mean dimension of the set of generic points and the rate distortion dimension is also investigated.

Citation: Tao Wang. Variational relations for metric mean dimension and rate distortion dimension. Discrete & Continuous Dynamical Systems, 2021, 41 (10) : 4593-4608. doi: 10.3934/dcds.2021050
References:
[1]

R. L. AdlerA. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc., 114 (1965), 309-319.  doi: 10.1090/S0002-9947-1965-0175106-9.  Google Scholar

[2]

R. Bowen, Topological entropy for noncompact sets, Trans. Amer. Math. Soc., 184 (1973), 125-136.  doi: 10.1090/S0002-9947-1973-0338317-X.  Google Scholar

[3]

M. Brin and A. Katok, On local entropy, in Geometric Dynamics, Rio de Janeiro, (1981), in Lecture Notes in Math., Springer, Berlin, 1007 (1983), 30–38. doi: 10.1007/BFb0061408.  Google Scholar

[4]

E. Chen, D. Dou and D. Zheng, Variational principles for amenable metric mean dimensions, preprint, arXiv: 1708.02087, (2017). Google Scholar

[5]

D.-J. Feng and W. Huang, Variational principles for topological entropies of subsets, J. Funct. Anal., 263 (2012), 2228-2254.  doi: 10.1016/j.jfa.2012.07.010.  Google Scholar

[6]

M. Gromov, Topological invariants of dynamical systems and spaces of holomorphic maps, I. Math. Phys. Anal. Geom., 2 (1999), 323-415.  doi: 10.1023/A:1009841100168.  Google Scholar

[7]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, IHES Pub., 51 (1980), 137-173.   Google Scholar

[8]

E. Lindenstrauss and M. Tsukamoto, From rate distortion theory to metric mean dimension: Variational principle, IEEE Trans. Inf. Theory, 64 (2018), 3590-3609.  doi: 10.1109/TIT.2018.2806219.  Google Scholar

[9]

E. Lindenstrauss and M. Tsukamoto, Double variational principle for mean dimension, Geom. Funct. Anal., 29 (2019), 1048-1109.  doi: 10.1007/s00039-019-00501-8.  Google Scholar

[10]

E. Lindenstrauss and B. Weiss, Mean topological dimension, Israel J. Math., 115 (2000), 1-24.  doi: 10.1007/BF02810577.  Google Scholar

[11] P. Mattila, Geometry of Sets and Measures in Euclidean Spaces, Cambridge University Press, 1995.  doi: 10.1017/CBO9780511623813.  Google Scholar
[12] Y. B. Pesin, Dimension theory in dynamical systems, Contemporary Views and Applications, University of Chicago Press, Chicago, 1997.  doi: 10.7208/chicago/9780226662237.001.0001.  Google Scholar
[13]

C.-E. Pfister and W. G. Sullivan, On the topological entropy of saturated sets, Ergodic Theory Dynam. Systems, 27 (2007), 929-956.  doi: 10.1017/S0143385706000824.  Google Scholar

[14]

M. Tsukamoto, Double variational principle for mean dimension with potential, Adv. Math., 361 (2020), 106935, 53 pp. doi: 10.1016/j.aim.2019.106935.  Google Scholar

[15]

A. Velozo and R. Velozo, Rate distortion theory, metric mean dimension and measure theoretic entropy, arXiv: 1707.05762. Google Scholar

[16]

P. Walters, An Introduction to Ergodic Theory, Springer-Verlag, New York–Berlin, 1982.  Google Scholar

show all references

References:
[1]

R. L. AdlerA. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc., 114 (1965), 309-319.  doi: 10.1090/S0002-9947-1965-0175106-9.  Google Scholar

[2]

R. Bowen, Topological entropy for noncompact sets, Trans. Amer. Math. Soc., 184 (1973), 125-136.  doi: 10.1090/S0002-9947-1973-0338317-X.  Google Scholar

[3]

M. Brin and A. Katok, On local entropy, in Geometric Dynamics, Rio de Janeiro, (1981), in Lecture Notes in Math., Springer, Berlin, 1007 (1983), 30–38. doi: 10.1007/BFb0061408.  Google Scholar

[4]

E. Chen, D. Dou and D. Zheng, Variational principles for amenable metric mean dimensions, preprint, arXiv: 1708.02087, (2017). Google Scholar

[5]

D.-J. Feng and W. Huang, Variational principles for topological entropies of subsets, J. Funct. Anal., 263 (2012), 2228-2254.  doi: 10.1016/j.jfa.2012.07.010.  Google Scholar

[6]

M. Gromov, Topological invariants of dynamical systems and spaces of holomorphic maps, I. Math. Phys. Anal. Geom., 2 (1999), 323-415.  doi: 10.1023/A:1009841100168.  Google Scholar

[7]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, IHES Pub., 51 (1980), 137-173.   Google Scholar

[8]

E. Lindenstrauss and M. Tsukamoto, From rate distortion theory to metric mean dimension: Variational principle, IEEE Trans. Inf. Theory, 64 (2018), 3590-3609.  doi: 10.1109/TIT.2018.2806219.  Google Scholar

[9]

E. Lindenstrauss and M. Tsukamoto, Double variational principle for mean dimension, Geom. Funct. Anal., 29 (2019), 1048-1109.  doi: 10.1007/s00039-019-00501-8.  Google Scholar

[10]

E. Lindenstrauss and B. Weiss, Mean topological dimension, Israel J. Math., 115 (2000), 1-24.  doi: 10.1007/BF02810577.  Google Scholar

[11] P. Mattila, Geometry of Sets and Measures in Euclidean Spaces, Cambridge University Press, 1995.  doi: 10.1017/CBO9780511623813.  Google Scholar
[12] Y. B. Pesin, Dimension theory in dynamical systems, Contemporary Views and Applications, University of Chicago Press, Chicago, 1997.  doi: 10.7208/chicago/9780226662237.001.0001.  Google Scholar
[13]

C.-E. Pfister and W. G. Sullivan, On the topological entropy of saturated sets, Ergodic Theory Dynam. Systems, 27 (2007), 929-956.  doi: 10.1017/S0143385706000824.  Google Scholar

[14]

M. Tsukamoto, Double variational principle for mean dimension with potential, Adv. Math., 361 (2020), 106935, 53 pp. doi: 10.1016/j.aim.2019.106935.  Google Scholar

[15]

A. Velozo and R. Velozo, Rate distortion theory, metric mean dimension and measure theoretic entropy, arXiv: 1707.05762. Google Scholar

[16]

P. Walters, An Introduction to Ergodic Theory, Springer-Verlag, New York–Berlin, 1982.  Google Scholar

[1]

Jialu Fang, Yongluo Cao, Yun Zhao. Measure theoretic pressure and dimension formula for non-ergodic measures. Discrete & Continuous Dynamical Systems, 2020, 40 (5) : 2767-2789. doi: 10.3934/dcds.2020149

[2]

Nuno Luzia. On the uniqueness of an ergodic measure of full dimension for non-conformal repellers. Discrete & Continuous Dynamical Systems, 2017, 37 (11) : 5763-5780. doi: 10.3934/dcds.2017250

[3]

Luis Barreira, Christian Wolf. Dimension and ergodic decompositions for hyperbolic flows. Discrete & Continuous Dynamical Systems, 2007, 17 (1) : 201-212. doi: 10.3934/dcds.2007.17.201

[4]

Jon Chaika. Hausdorff dimension for ergodic measures of interval exchange transformations. Journal of Modern Dynamics, 2008, 2 (3) : 457-464. doi: 10.3934/jmd.2008.2.457

[5]

Luis Barreira and Jorg Schmeling. Invariant sets with zero measure and full Hausdorff dimension. Electronic Research Announcements, 1997, 3: 114-118.

[6]

Nuno Luzia. Measure of full dimension for some nonconformal repellers. Discrete & Continuous Dynamical Systems, 2010, 26 (1) : 291-302. doi: 10.3934/dcds.2010.26.291

[7]

Michel Coornaert, Fabrice Krieger. Mean topological dimension for actions of discrete amenable groups. Discrete & Continuous Dynamical Systems, 2005, 13 (3) : 779-793. doi: 10.3934/dcds.2005.13.779

[8]

Dou Dou. Minimal subshifts of arbitrary mean topological dimension. Discrete & Continuous Dynamical Systems, 2017, 37 (3) : 1411-1424. doi: 10.3934/dcds.2017058

[9]

Tapio Rajala. Improved geodesics for the reduced curvature-dimension condition in branching metric spaces. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 3043-3056. doi: 10.3934/dcds.2013.33.3043

[10]

Nasab Yassine. Quantitative recurrence of some dynamical systems preserving an infinite measure in dimension one. Discrete & Continuous Dynamical Systems, 2018, 38 (1) : 343-361. doi: 10.3934/dcds.2018017

[11]

Kazuhiro Kawamura. Mean dimension of shifts of finite type and of generalized inverse limits. Discrete & Continuous Dynamical Systems, 2020, 40 (8) : 4767-4775. doi: 10.3934/dcds.2020200

[12]

Juliette Bouhours, Grégroie Nadin. A variational approach to reaction-diffusion equations with forced speed in dimension 1. Discrete & Continuous Dynamical Systems, 2015, 35 (5) : 1843-1872. doi: 10.3934/dcds.2015.35.1843

[13]

Yan Huang. On Hausdorff dimension of the set of non-ergodic directions of two-genus double cover of tori. Discrete & Continuous Dynamical Systems, 2018, 38 (5) : 2395-2409. doi: 10.3934/dcds.2018099

[14]

Nurlan Dairbekov, Gunther Uhlmann. Reconstructing the metric and magnetic field from the scattering relation. Inverse Problems & Imaging, 2010, 4 (3) : 397-409. doi: 10.3934/ipi.2010.4.397

[15]

David Färm, Tomas Persson. Dimension and measure of baker-like skew-products of $\boldsymbol{\beta}$-transformations. Discrete & Continuous Dynamical Systems, 2012, 32 (10) : 3525-3537. doi: 10.3934/dcds.2012.32.3525

[16]

Oliver Jenkinson. Every ergodic measure is uniquely maximizing. Discrete & Continuous Dynamical Systems, 2006, 16 (2) : 383-392. doi: 10.3934/dcds.2006.16.383

[17]

Petr Kůrka, Vincent Penné, Sandro Vaienti. Dynamically defined recurrence dimension. Discrete & Continuous Dynamical Systems, 2002, 8 (1) : 137-146. doi: 10.3934/dcds.2002.8.137

[18]

Rasul Shafikov, Christian Wolf. Stable sets, hyperbolicity and dimension. Discrete & Continuous Dynamical Systems, 2005, 12 (3) : 403-412. doi: 10.3934/dcds.2005.12.403

[19]

H. O. Fattorini. The maximum principle in infinite dimension. Discrete & Continuous Dynamical Systems, 2000, 6 (3) : 557-574. doi: 10.3934/dcds.2000.6.557

[20]

Sergey Zelik. On the Lyapunov dimension of cascade systems. Communications on Pure & Applied Analysis, 2008, 7 (4) : 971-985. doi: 10.3934/cpaa.2008.7.971

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (83)
  • HTML views (184)
  • Cited by (0)

Other articles
by authors

[Back to Top]